Last reply 4 months ago
Easily frightened

Hi. I am also new here. Age 49. Apparently i’ve had ms since the age of 18 but it was only picked up formally in December 2016 when everything all at once went wrong and i was admitted for possible stroke. Only to find ms with lot of old scars and also new active ones. Was informed i am already on 6 of disability scale. But in Feb 2017, after the cortizone treatment in hospital went back to a 2 on the scale. I’ve deteriorated a lot the past few months. Been on Rebif 44 interferon beta 1a since may. I was never really scared by anything but the past few months i’ve been driving my husband and colleagues crazy because i get frightened easily. Is this normal for ms patients? Wonder if it has anything to do with Lhermittes because i cant stand the electrical shocks because i never know touching something whether it is real electricity shocking me or is it myself. Sorry for the many questions.

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
9 months ago

Hi @henriette and welcome.

Your path to diagnosis is, unfortunately, not unusual. It does seem to be improving generally though for new cases.

This recent deterioration, is it old symptoms or new ones? I’m just wondering whether this is relapse activity. There’s a good definition of what is and isn’t a relapse here:-

https://www.mssociety.org.uk/what-is-ms/types-of-ms/relapsing-remitting-rrms

If it is relapse activity, has it been occurring since you started the Rebif? If so, then the Rebif needs to be reconsidered, possibly for a stronger, more effective treatment.

As far as L’Hermittes is concerned, this is just a symptom of the condition. You just have to be aware when you tip your head down, chin towards your chest.


henriette
9 months ago

Thanks for the response. L’Hermittes seem to be more severe when i need to go to the bathroom. Seems water and electric shocks dont go well together 🤔. When i saw the neurologist in September (just in passing) i mentioned to him that the MS nurse said that i might be relapsing, but he immediately said no it is not a relapse. Well then i asked him if there is something for the electric shocks, but the pills he gave me (lyrica) almost drove me crazy so i am not taking it anymore. Taking normal pain medication now when it becomes unbearable. My eye sight seems to be deteriorating weekly and sometimes i am deaf on the right side. Two weeks ago i could not touch the skin on my head (left side) for almost a week. Very sensitive. But thats gone now. The “easily frightened” thing, is that also normal? Even if i do not experience the L’Hermittes, it is very traumatic to be a passenger in car. I keep on hitting the “brakes” which does not exist on the passenger side and it drives my husband crazy. I was never like that. I will make an appointment to see the neurologist in Feb or early March. And this weird feeling in my head, sometimes like floating, sometimes everyhing feels so far, like foggy, is that part of me now or will it go away later?


stumbler
9 months ago

@henriette , I can see this situation setting your stress-ometer into overdrive. This in itself can make our MS deteriorate. So, please try and calm down.

You need to record all of these symptoms that you are presently experiencing. You can then create a short, concise list for the Neuro, when you see him.

Personally, I feel that MS Nurses are more in tune with our MS. They only deal with MS patients, whereas a Neuro can specialise in other neurological problems, just paying lip service to our MS. This may explain the quick response to your previous relapse question.

If you share my concern, you may consider discussing this with your MS Nurse, in confidence, and your GP, who would need to arrange a second opinion for you, preferable with an MS Specialist.

As for the Lyrica, this can make you drowsy for the first couple of weeks, but you need to persevere with it. MS causes a lot of “sensory pain”, which can’t be touched by normal painkillers.


hollylb10
9 months ago

Hey, I also became very cautious, not really frightened but more aware of situations I guess. I am not a good night time driver anymore. If I know the road I am fine but otherwise I’m driving very slowly and breaking a lot.

I used to be more adventurous, even taking the kids to the trampoline park has changed. I’m too scared to jump too high or off anything, it never used to be an issue.

Maybe we just subconsciously know we need to be looking after ourselves more 😊


nutshell88
9 months ago

Hi

I say it is normal. But it doesnt have to last forever you can beat it. Its just the shock of something hidden you’ve never known about. Made your brain in stand by mode causios for any sudden thing
Besides interfereon 44 does more.

You reminded me of what my first uni said in 2005. I have lesions from the past I’ve never understood that till I read your thread.

Trust yourself more. Life is simple. Its cool and colorful. You have a husband so many positive things.

Your disability was 6 now its 2. Be grateful to god and love your body for that.
You’re strong enough to get better.

I lost ability to walk see taste hold a pen i had double vision a zilloon time.

Now My disability is 0.
Or maybe 0.5 hehe.

It never kills you soenjoy your life with full capacity 😉 while you can i actually believe strong believe in the body makes it never disappoints you

And again Interferron brings green beasts in the brain as a side effect 😑 dont be surprise


strictlysoca
9 months ago

Echoing it @stumbler. This sounds like a possible relapse. Rebif is very ineffective and now is soon not be prescribed in the UK for new patients. Hopefully you have a good MS nurse. Don’t be afraid to swap neurologists to get on an effective treatment and one who actually listens. It took a while for lyrica to settle for me as I thought it made me foggier. But now I totally depend on it to control the legs and feet burning which if I forget or take it late remind me by giving me flames

Wishing you better days.

Ps I felt incredibly low each time I took Avonex (same as Rebif) so don’t discount mood .


strictlysoca
9 months ago

PPS I swapped neurologists -best thing I did for my MS.


vixen
9 months ago

Hello @henriette, my story is similar: age, time of diagnosis, thoughts of a possible stroke. I don’t have feelings of being frightened, but I feel sadness for other things in a way I haven’t previously. Even Coronation Street had me tearful the other night, for goodness sake. I do also experience social anxiety for the first time ever which isn’t great working in a school! Obviously none of these things are due to but because of the intense amount of work our hearts, minds and emotions have to do around this condition. Anyways, lots of support on Shift. I get where you’re at x


chezy17
9 months ago

Hey Henriette.

It’s normal to feel that way, comes with the feeling of not knowing I think but try not to let it bother you and stop you from doing things 😊.That electric shock feeling is what I used to get, think it was an after effect of a relapse but it did go away eventually. Felt strange to begin with though and I occasionally get the electric shocks, more when I’m tired or rundown.
I take Plegridy, don’t have any problems with it, guessing it’s similar to Rebif? Although, after taking it last night I feel off it but lack of sleep and tiredness probably doesn’t help…I feel fine on it usually 😊.

Keep yaself occupied, take a walk it helps honestly and keep 😊.

Take care 😊


grandma
4 months ago

Hi Henrietta, I was on Beta Inferon for 23 years, got changed to Tecfidera at the start of this yr, am 62 and have had the beast for 24 years that Iknow of, but so many things fell into place from childhood onwards that I think, as you are born with ms, it was rearing its ugly head from a very early age,I.e. clumsy child, brilliant at netball one day, couldn’t even catch the ball the next etc., so I can totally understand where you’re coming from, when I was given the Avonex there was no choice, it was the new and only drug available, now there is a choice and they can tailor your drug to suit your type if ms, take lifestyle into account, all the things that could make such a difference to us in our daily lives.

P S my Aunt has lived in J’Burg for 60 years but is as English as afternoon tea!

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.